# SDR 99ZZZX4057

- Difficulty date: October 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N405PA
- Make and model: Piper PA-31-310
- Aircraft serial: 31424
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Fork Assy
- Part number: 4041304
- Condition: Cracked
- Location: Lt Mlg
- Part time: 13,825 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT PARKED.  NOTICED LT WHEEL TILTED INBOARD AT TOP.  BRAKE DISC HAD CONTACTED FORK.  REMOVED WHEEL TO INVESTIGATE, FOUND AXLE HAD CRACKED HALF WAY AROUND.  AIRCRAFT HAD FLOWN DAY BEFORE.  CRACK SEEMED TO HAVE STARTED AT VERY BOTTOM. NOT BELIEVED TO BE CAUSED FROM BOUNCED LANDING.  "STRESS CORROSION AND AGE" CRACK IS RIGHT IN SEAM WHERE BOSS AND BEARING AREAS NEED A CLOSE VISUAL INSPECTION.
